MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); Discomfort (2330)
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported regarding the johnson (jnj) intraocular lens (iol).The patient¿s husband called to report that his wife has a johnson and johnson iol implanted in both eyes.This report is for the left eye.During the initial phone call his wife (the patient) joined the conversation.During a follow-up phone call only, the husband spoke about the issues experienced by his wife.The following summary of the event combines information from both conversations.After the iols were implanted the patient reported having issues.The patient sees clearly during the day.Her distance vision is ¿wonderful¿.The main complaint is halos at night that interfere with their depth perception to the point where she cannot drive at night.The patient only drives during the day due to the halos.The patient anticipated a full range of vision without glasses.However, the patient needs prescription glasses and a magnifying glass to read.She cannot read more than 5 minutes at a time, and this has persisted since her implants.The doctor said her vision is 20/20.The husband believes that because the iol is designed for full range vision, his wife should not require prescription glasses for reading.Reportedly, the vision in her left eye is better.The husband believes that something went wrong with her right eye.He heard the doctor say there was a fold or flap in the capsule or in the iris during the procedure.However, the husband also said that the doctor did not specify where the fold was located.He also stated that a week after the procedure in her right eye, medicine was applied and a cup was put over the eye for a week.No cup or medication was used on her left eye.Since the patient¿s physician retired, they sought a second opinion 6 months ago.(six months from the date they contacted jnj).The second opinion doctor mentioned that there is a film/secondary cataract in her right eye behind the lens and recommended a yag procedure to clear the ¿film¿.The doctor indicated it may not correct the issue.The patient chose not to undergo the yag procedure due to concerns that the intraocular lens (iol) could not be explanted after the procedure.It was mentioned that the patient has not had lasik surgery and does not have astigmatism.No further information was provided.Note.Right eye manufacturer report number 3012236936-2026-0001609.
 
Additional Manufacturer Narrative
Section a2, a4, a5, a6, patient information: unknown/not provided.Section b3, date of event: it was reported ¿soon after the implant¿.Section d6b, if explanted, give date: not applicable as the device remains implanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempt was made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25364280
Report Number3012236936-2026-000160
Device Sequence Number18823795
Product Code MFK
UDI-Device Identifier05050474810853
UDI-Public(01)05050474810853(17)260916
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/16/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale